I gave you a great deal of information and can hardly understand your reply.
Will not be asking you for further advice. Dr Google could do better!
I am sure that I have had none of the above tests - only basic liver function tests.
To add to my concern that there is a problem with my liver, since Christmas I have only been able to eat bland food such as toast, rice pudding, yoghurt, mashed potato etc. Even the thought of rich food - especially looking at advertisements for M & S meals etc. makes me feel so nauseous.
However the amount of xanthelasma is increasing and my other diagnosed complaints indicate auto immune problems which can be associated with liver problems I am sure.
Would be grateful to know if I should ask for further blood tests etc.
OK. The liver ultrasound will be important here since you may have NASH--a type of autoimmune hepatitis. The scan would pick that up
You need the following tests--Antinuclear antibody, sed rate, C reactive protein, iron levels, ferritin levels, and a fibroliver test.
I still would check your pancreas with the lipase and amylase and screen you for the H pylori since what's going on with you may be a combination of things.
Please let me know if we need to continue with any more information I can afford you
Hello Dr Chip,
Was impressed with your answer, but I really think I am going to have a problem persuading my GP to authorise the blood tests you suggest which I am sure would help diagnose my problem. I was having an INR test done by the district nurse and because of some concern she rang my GP for authority to do a thyroid test - but was not given permission.
The nausea is really getting me down and even since I first contacted you I have been waking in the night feeling so hot and sweaty with pain under my ribs on the right side.
I would be so grateful if you can suggest how I should approach my GP for these blood tests. As stated originally I am awaiting (for ever it seems) an endoscopy but my instinct tells me this is not the prime need.
I saw my GP about two months ago when she came to the house to see me at the request of my friend who was worried about me and because I was too queasy to go to the surgery at that time.
I have subsequently had telephone consultations with her and she does not appreciate that I feel so nauseous that travelling to the surgery is a problem and I can feel a little faint.
I am not a wimp but have been through the mill a bit with my superior vena cava syndrome and required angioplasties. This I have to get on with when the symptoms return. The GP who set me on the road for treatment over my heart problems has retired and I rather think that I am not being taken as seriously with the new team.
Thank you and have faith in you.
Thank you Dr Chip.
Will tell my GP about the consultation because I have nothing to lose as she is doing nothing and - hopefully - everything to gain!
Hello Dr Chip
Although you suggested, and I agreed with you, about telling my GP I had had an online consultation - I have got cold feet about this. It comes after discussing the situation with my friend who was with me when I had the near faint which was classed as a vasovagal attack. We both think that it would be received badly at the Practice and base this on what happened to the District Nurse. After chatting with her in general about my medication, I discovered that I had inadvertently been taking only 25mg of Levothyroxine instead of 75mg. She rang the surgery and asked for permission to take blood for a thyroid test at the same time as doing an INR test. She was not allowed to do it!! That made my friend and I certain that if my GP treats the DN like this - she would probably strike of the books!
I think that my only hope is to have a private appointment with my usual Consultant Physician and think he might be more amenable. Will not need to tell him that I have had an online discussion but say I researched it online.
Just reverting to my problems about possible liver problems I have been thinking back to when I had my near faint. A short time before it happened I had the most terrible feeling of weakness in my upper abdomen.
Am I clutching at straws and just hoping to find a reason for my constant nausea and aversion to food.
Be honest with me please.
Just wondering if a liver problem could be a cause of making me nearly pass out? This is quite frightening as you can imagine. The background to this is all catalogued in my first question. As said I am clutching at straws as feel so miserable feeling queasy most of the time.
Thanks in anticipation
Hi Dr Chip,
Are you still around? Have been out of touch due to a horrible virus which has knocked me out for a week. No sympathy from my GP when I asked for advice!
You asked if I had had more than one vasovagal attack and the answer is - yes. I have had a couple while sitting down and even had one in bed. Thought I was going to pass out as was so hot - went red in the face but did not sweat or feel sick.
Only about 3 to 4 minutes but they leave me shaken for about an hour or so afterwards. My confidence has virtually disappeared and I am afraid to go out these days. My Consultant is very supportive but my GP tells me I must get out and about.
My Consultant wanted to do a tilt test as he thought my blood pressure was falling suddenly.But because of my terrible nausea it was not possible to do this. I am going to have a CT scan, when they get round to it, and wonder if this will help or show up a problem?
Head, neck and down to liver at least that is what was originally decided. Had a CT scan years ago and they stopped too short and missed the obstruction of superior vena cava syndrome. Therefore, I suspect that they will not do the same again hopefully.
Think you need a summary as I realise things are getting a bit rambling!
In November 2014 I had my first near faint (thought to be a vasovagal attack)
On Christmas Day I was struck down by the most awful nausea and this has never left me. I have not had a proper meal since then and only eat bland food. I take Domperidone tablets daily.
Could these two problems be related?
I am not a hypochondriac and do not take antidepressants or any other such medication.
Just need to know if I am dealing with two separate conditions.
No problem Lynda. No the what you refer to as vasovagal attacks would not be related to your liver or to any gastrointestinal problems.
That said your fainting spells could be vasovagal, cardiac, or perhaps adrenal gland related
Hi Dr C.
Thanks for a sensible answer as it was just what I needed. Interested to hear you mention adrenal and heart as possibilities. I have had a pacemaker for18 years (replaced 3 times). Think it is time to ask for a check up and other blood tests you have suggested asap.
Normally cope well with my chronic problems so think that I might be getting a bit overlooked as don't make demands.
Hi. Are you there Dr Chip to answer a rather worrying problem?
My daughter had a bad fall down some concrete steps in a shopping centre two weeks ago and things have gone from bad to worse. She was x-rayed so knows nothing is broken but told to keep her leg elevated by a consultant.
She had a nasty wound on the front of her shin which turned to cellulitis and her leg is extremely swollen. She has seen her GP and been prescribed 2 antibiotics.
Today she went to the Practice Nurse who took a swab, dressed the wound and took blood samples at 10.30 a.m.
At 2 p.m. she received a telephone call from the surgery telling her to go to A & E immediately where they were expecting her.
It appears that her level of D-Mimer was 1000 when it should have been 250
She was seen by a junior doctor who summoned a consultant. He said she had an abscess on her shin and removed a large hematoma which she was told was probably infected.
At no stage has she had an ultra sound scan.
Having googled D-Mimer we discover that this is linked to DVT.
My main question is could a reading like this also relate to a hematoma? All doctors and consultants do not think in any way she has a DVT in spite of the blood test reading.
The leg is sore after the removal of the hematoma but she does not feel ill in any way even though her temperature is raised.
Please help a worried mother.
Lynda, since that's an entirely new and different question we need to address it on a fresh page according to the regulations here. If you will go to this link
And retype the question, I'll be more than happy to discuss it with you